Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 43, NWS Gaylord, MI

June 15, 2008Alcona County, Iosco County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 15, 2008, 1:41 PM EDT for Alcona County, Iosco County, Ogemaw County, Michigan. It was in force for 79 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 1:41 PM EDT (17:41 UTC)
Expired
Jun 15, 2008, 3:00 PM EDT
In force
79 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Alcona County, MI, Iosco County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 96 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:17 PM EDTHAIL 0.75Hale, MI
Jun 15, 2:19 PM EDTHAIL 1Hale, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:38 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 151741
SVRAPX
MIC001-069-129-151900-
/O.NEW.KAPX.SV.W.0043.080615T1741Z-080615T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
141 PM EDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 300 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  CLEAR LAKE...OR 10 MILES NORTH OF WEST BRANCH...MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSE CITY...
  ROSE TOWNSHIP...
  LUPTON...
  RIFLE RIVER STATE PARK...
  LONG LAKE...
  SOUTH BRANCH...
  CURTISVILLE...
  HALE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4464 8328 4462 8331 4452 8331 4451 8331
      4438 8332 4433 8426 4446 8430 4451 8393
      4451 8389 4466 8389 4471 8327
TIME...MOT...LOC 1741Z 257DEG 35KT 4443 8420

$$

JPB
4 follow-up statements
000 
WWUS34 KAPX 151755
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
155 PM EDT SUN JUN 15 2008

MIC001-069-129-151900-
/O.CON.KAPX.SV.W.0043.000000T0000Z-080615T1900Z/
ALCONA MI-IOSCO MI-OGEMAW MI-
155 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR OGEMAW...IOSCO AND ALCONA COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GLENNIE TO SOUTH
BRANCH TO RIFLE RIVER STATE PARK...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONG LAKE...
  BARTON CITY...
  HALE...
  MIKADO...
  LINCOLN...
  SID TOWN...
  HARRISVILLE...

ADDITIONAL STRONG STORMS WERE LOCATED OVER SOUTHERN ALCONA COUNTY 
APPROACHING MIKADO.  SEVERAL REPORTS OF PEA SIZED HAIL HAVE BEEN 
RECEIVED WITH THESE THUNDERSTORMS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4464 8328 4462 8331 4438 8333 4434 8407
      4434 8412 4447 8417 4451 8389 4466 8389
      4471 8327
TIME...MOT...LOC 1755Z 263DEG 28KT 4449 8372 4444 8388
          4440 8402

$$

JPB
000 
WWUS34 KAPX 151816
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
216 PM EDT SUN JUN 15 2008

MIC129-151826-
/O.CAN.KAPX.SV.W.0043.000000T0000Z-080615T1900Z/
OGEMAW MI-
216 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW COUNTY IS CANCELLED...

LAT...LON 4462 8331 4438 8333 4435 8389 4445 8389
      4456 8372 4464 8365 4471 8328
TIME...MOT...LOC 1816Z 263DEG 28KT 4467 8332 4460 8357
          4447 8365 4441 8382

$$

MIC001-069-151900-
/O.CON.KAPX.SV.W.0043.000000T0000Z-080615T1900Z/
ALCONA MI-IOSCO MI-
216 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR IOSCO AND ALCONA COUNTIES...

AT 212 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARRISVILLE TO 10
MILES WEST OF MIKADO TO SID TOWN TO LONG LAKE...OR ALONG A LINE
EXTENDING FROM 5 MILES EAST OF GLENNIE TO 7 MILES SOUTH OF GLENNIE TO
13 MILES SOUTHWEST OF GLENNIE...MOVING EAST AT 32 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISVILLE...
  MIKADO...
  SID TOWN...
  WILBER...
  AU SABLE...
  OSCODA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4462 8331 4438 8333 4435 8389 4445 8389
      4456 8372 4464 8365 4471 8328
TIME...MOT...LOC 1816Z 263DEG 28KT 4467 8332 4460 8357
          4447 8365 4441 8382

$$
000 
WWUS34 KAPX 151842
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
241 PM EDT SUN JUN 15 2008

MIC001-069-151900-
/O.CON.KAPX.SV.W.0043.000000T0000Z-080615T1900Z/
ALCONA MI-IOSCO MI-
241 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR IOSCO AND ALCONA COUNTIES...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 
MILES NORTHEAST OF WURTSMITH AIRFIELD TO AU SABLE TO WILBER...MOVING 
EAST AT 35 MPH.

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED WITH THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4438 8333 4437 8343 4438 8347 4437 8349
      4437 8358 4451 8349 4457 8332 4456 8331
      4452 8332 4451 8331
TIME...MOT...LOC 1841Z 266DEG 31KT 4452 8325 4441 8332
          4435 8344

$$
000 
WWUS34 KAPX 151900
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
259 PM EDT SUN JUN 15 2008

MIC001-069-151909-
/O.EXP.KAPX.SV.W.0043.000000T0000Z-080615T1900Z/
ALCONA MI-IOSCO MI-
259 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR IOSCO AND ALCONA COUNTIES WILL
EXPIRE AT 300 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

AT 249 PM...QUARTER SIZE HAIL WAS REPORTED 3 MILES SOUTH OF OSCODA 
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.

LAT...LON 4438 8333 4437 8343 4438 8347 4437 8349
      4437 8358 4451 8349 4457 8332 4456 8331
      4452 8332 4451 8331
TIME...MOT...LOC 1859Z 266DEG 31KT 4453 8303 4442 8310
          4436 8322

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:22 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 15, 1:22 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
122 PM EDT SUN JUN 15 2008

.AVIATION...SFC COLD FRONT WILL PUSH THRU THE REGION THIS
EVENING...SPARKING SHOWERS AND STORMS ROUGHTLY 18Z THRU 03Z
TIMEFRAME. VFR CONDITIONS EXPECTED OVERALL...BUT LOCALLY MVFR
POSSIBLE WITH ANY HEAVIER STORMS (WHICH COULD BE SEVERE AS WELL).
COLDER AIR WORKING IN ALOFT OVERNIGHT SHOULD EASILY LEAD TO
STRATOCU DEVELOPMENT...ESPECIALLY TOWARD MORNING AND THEN THRU 18Z
TOMORROW...WITH CEILINGS LIKELY LOW END VFR BUT POTENTIALLY MVFR
AT TIMES.

LAWRENCE

&&

.DISCUSSION... /ISSUED 1054 AM EDT SUN JUN 15 2008/

LITTLE TO ADD TO GOING FCST AS OVERALL SCENARIO PORTRAYED EARLIER
STILL LOOKS ON TRACK...WITH BIGGEST CONCERN ONCE AGAIN CONVECTION
THRU THE DAY...POTENTIALLY SEVERE THIS AFTN/EVENING. REGIONAL
RADARS SHOW SMALL COMPLEX OF SHRA/TSRA CROSSING WESTERN LAKE MI AS
OF 14Z...DRIVEN BY POTENT MID LEVEL SHORTWAVE CROSSING CENTRAL
LAKE SUPERIOR. THIS FEATURE SHOULD RAPIDLY SWING EAST THRU EARLY
AFTN...WITH POTENTIAL FOR ADDITIONAL DEVELOPMENT ACRS NORTHEAST
LOWER INTO EARLY AFTN WHERE BETTER SFC HEATING UNDERWAY AND LAPS
DATA/OBS SHOWING 900 J/KG SBCAPE OR SO ALREADY AS OF 14Z. FOCUS
THEN SHIFTS UPSTREAM TO INCOMING SECONDARY WAVE/COLD FRONT. BRIEF
PERIOD OF SUBSIDENCE IN THE WAKE OF INITIAL WAVE SHOULD ALLOW
THINGS TO CLEAR OUT AFTER A 2 TO 3 HOUR PERIOD OF CLOUDINESS (AND
BRIEF HALT TO HEATING). THIS IN TURN SHOULD ALLOW AFTN HEATING TO
TAKE PLACE ONCE AGAIN...WITH HIGHS MAINLY IN THE MID/UPR 70S
EXPECTED (MAYBE A TOUCH WARMER NORTHEAST LOWER ON DOWNSLOPE FLOW).

EXPECT ADDITIONAL CONVECTION WILL FIRE RATHER QUICKLY 18-21Z
TIMEFRAME ALONG UPSTREAM SFC-850MB COLD FRONT ACRS THE WESTERN
U.P./NORTHERN WISCONSIN IN AXIS OF POOLED THETA-E JUST AHEAD OF
THE BOUNDARY (H85 DEWPOINTS PROGGED AROUND 8C OR SO). FCST
RAOBS/MODIFIED 12Z APX RAOB CONTINUE TO INDICATE A 76/53 PARCEL
EASILY YIELDING 800-1100 J/KG MLCAPE...WITH INCREASINGLY STRONG
SHEAR (50-55 KNOTS THRU THE 0-6KM LAYER) EASILY SUPPORTING STORM
ORGANIZATION...LIKELY INTO A MYRIAD OF LINE SEGMENTS PER STRONGLY
DIRECTIONAL FLOW THRU THE CONVECTIVE COLUMN. HOWEVER...HAIL
REMAINS A BIG CONCERN AS WELL (EVEN MORE SO THAN YESTERDAY) GIVEN
STILL RATHER COOL MID LEVELS (-19C/0C AT 500 AND 700MB
RESPECTIVELY) AND LIKELY ROTATING UPDRAFTS ALONG WITH FREEZING
LEVELS AROUND 9.5-10KFT. CERTAINLY LOOKS LIKE ANOTHER POTENTIALLY
QUITE ACTIVE AFTN/EVENING.

LAWRENCE

&&

.PREV DISCUSSION... /ISSUED 435 AM EDT SUN JUN 15 2008/

SYNOPSIS...A COLD FRONT OVER THE UPPER MS VALLEY EARLY THIS MORNING
WILL MOVE EAST...BRINGING THUNDERSTORMS TO NORTHERN MICHIGAN TODAY
AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE. MUCH
COOLER AIR WILL THEN INVADE THE REGION BEHIND THE COLD FRONT MONDAY
AND TUESDAY...WITH TEMPERATURES SOME 10 TO 15 DEGREES BELOW NORMAL.
WARMER/SEASONABLE TEMPERATURES WILL RETURN BY THE END OF THE WEEK.

DISCUSSION... /ISSUED 435 AM EDT SUN JUN 15 2008/

TODAY...CHAOTIC SYNOPTIC PATTERN ACROSS THE GREAT LAKES TODAY.
INITIAL SHORTWAVE FROM NC MN WILL SWEEP ACROSS NRN MICHIGAN THIS
MORNING ALONG WITH ILL DEFINED SFC TROUGH. WARMING CLOUD TOPS ACROSS
CENTRAL UPPER/NE WI SUGGEST ONLY AN ISOLATED THREAT OF A LIGHT RAIN
SHOWER BETWEEN 10-15Z THIS MORNING...AS THIS BATCH OF MOISTURE WORKS
INTO OUR DRIED OUT ATMOSPHERE BEHIND LAST NIGHTS CONVECTION. MAIN
ACTION ARRIVES BY THIS AFTERNOON...AS STRONGER SHORTWAVE ENERGY
SWEEPS INTO THE REGION...AHEAD OF AFOREMENTIONED COLD FRONT WHICH
SHOULD POSITION ITSELF ACROSS EASTERN UPPER THIS AFTERNOON. A PERIOD
OF SUNSHINE ANTICIPATED TODAY...WITH TEMPERATURES CLIMBING INTO THE
UPPER 70S/LOWER 80S WITH H8 WARM AND MOIST ADVECTION AHEAD OF THE
FRONT...MAINLY ACROSS NRN LOWER. MODEST H8-H5 -DIVQ...INCREASED MID
LEVEL WINDS TO 50-55KTS...LEFT EXIT H4-H2 UPPER DIVERGENCE IN 80KT
UPPER JET... STILL RELATIVELY COOL H5/H7 (-18C/0C) AIR ALOFT...HAS
RESULTED IN AN AFTERNOON SOUNDING SIMILAR TO YESTERDAY. ROUGHLY
700-1000J/KG AGAIN TO REVEAL WITH ARRIVAL OF FORCING THIS AFTERNOON.
THE STRONGER DYNAMICS...COOL AIR ALOFT AND 0-6KM BULK SHEAR OF
40-45KTS SHOULD ACTUALLY BE ABLE TO PRODUCE A GREATER COVERAGE OF
SHOWERS/STORMS WITH BETTER STORM ORGANIZATION. THIS WILL RESULT IN A
GREAT SEVERE STORM THREAT WITH THE PRIMARY THREAT BEING DAMAGING
WINDS. PENNY SIZE HAIL IS CERTAINLY BACK INTO THE PICTURE WITH THE
STRONGER DYNAMICS/STRONGER STORMS EXPECTED...EVEN AS WET BULBS ARE A
BIT HIGHER AT 10-10.5KFT.

SMD

TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ONGOING EARLY
TONIGHT (AROUND 00Z). AFOREMENTIONED COLD FRONT WILL EXTEND FROM ERN
UPPER MI...ACROSS NRN LAKE MI...TO SRN WI AT 00Z.  H5 WINDS (AND 0-6
KM BULK SHEAR VALUES) NEAR 50 KTS...RIGHT EXIT REGION OF H2 JET...
MLCAPES JUST OVER 1K J/KG...AND FAVORABLY LOW FREEZING LEVELS
BETWEEN 9.5-10.0 KFT...WILL ALL PROVIDE SUPPORT FOR CONTINUED
POTENTIALLY SEVERE STORMS THRU 02-03Z. FRONT WILL QUICKLY PASS
E BY LATE EVENING...TAKING THE INSTABILITY/STORMS WITH IT. IN THE
WAKE OF THE FRONT...STEADY CAA WILL TAKE PLACE WITH ONLY SOME SPOTTY
LIGHT RAIN SHOWERS OVER NRN/ERN AREAS.

VERY POTENT EARLY SUMMER CLOSED 500 MB LOW WILL THEN MIGRATE FROM
CENTRAL ONTARIO TO LAKE SUPERIOR BY MIDDAY MONDAY...AND WILL RESULT
IN A COUPLE OF UNSEASONABLY COOL DAYS ACROSS NRN MI. NAM/GFS HAVE
COME INTO MUCH BETTER AGREEMENT REGARDING MOVEMENT OF UPPER LOW.

MONDAY...DEEP CYCLONIC FLOW WILL DEVELOP ACROSS THE GREAT LAKES...
WITH H8 TEMPS FALLING OFF TO AROUND +2C BY MONDAY EVENING. DEEPER
H8-H5 MOISTURE IS FORECAST TO ROTATE INTO REGION FROM THE NW BY LATE
IN THE DAY...WHICH TOGETHER WITH JUNE DIURNAL PROCESSES SHOULD
RESULT IN SPOTTY SHOWERS FOR THE AFTERNOON. CAN/T STRICTLY RULE OUT
THUNDER (WHICH MAKES SENSE GIVEN CLOSED UPPER LOW DURING THE MONTH
OF JUNE COMBINATION) -- AND WILL INCLUDE THUNDER IN FAR SE AREAS...
BUT HAD HARD TIME GETTING ANY LIFTED PARCELS PAST -10C DUE TO COOL
LOW LEVEL AIR MASS. VERTICAL MIXING THRU H8 WILL RESULT IN HIGHS
ONLY IN THE LOWER 60S MANY AREAS -- WITH COOLER READINGS NEAR LAKES
MICHIGAN AND SUPERIOR. EXPECT IT TO BE SLIGHTLY WARMER (IN MID TO
UPPER 60S) IN THE FAR SE. CAA AND DAYTIME MIXING WILL RESULT IN A
BRISK/COOL NW BREEZE.

MONDAY NIGHT AND TUESDAY...UNSEASONABLY COOL. UPPER LOW WILL SLOWLY
MOVE SEWD ACROSS THE ERN GREAT LAKES REGION. CONTINUED CYCLONIC
FLOW...DAYTIME HEATING...AND WEAK SHORT WAVES ROTATING AROUND SAID
UPPER LOW WILL ALLOW FOR PLENTY OF CLOUD COVER AND SPOTTY SHOWERS.
OVERNIGHT LOWS MONDAY NIGHT WILL FALL INTO THE 40S...WITH HIGHS ON
TUESDAY AROUND 15 DEGREES BELOW NORMAL -- ONLY REACHING THE UPPER
50S TO LOWER 60S.

TUESDAY NIGHT AND WEDNESDAY...TEMPS WILL BEGIN TO MODERATE -- BUT
ONLY SLIGHTLY -- AS UPPER LOW CONTINUES TO HEAD E/SE. NAM/GFS AGREE
THAT DEEPER MOISTURE AND SYNOPTIC ASCENT WILL IMPACT ERN PARTS OF
FORECAST AREA TUES NIGHT INTO WED...AND WILL INCLUDE A SMALL CHANCE
FOR LIGHT SHOWERS.

FEW CHANGES MADE TO FORECAST MADE BEYOND WEDNESDAY...AND TEMPS
REBOUNDING BACK INTO THE 70S STILL LOOKS REASONABLE.

SMITH

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jun 15, 5:30 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
530 AM EDT SUN JUN 15 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
530 AM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS ALL OF
THE OUTLOOK AREA. THE THUNDERSTORMS MAY BECOME SEVERE ACROSS
NORTHERN LOWER MICHIGAN BETWEEN 1 PM THIS AFTERNOON AND 10 PM THIS
EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO ONE INCH IN
DIAMETER WILL BE POSSIBLE.

RIVER FLOODING WILL CONTINUE ACROSS WEXFORD AND MANISTEE COUNTIES
THROUGH TODAY. PLEASE SEE ONGOING FLOOD WARNINGS FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE
OUTLOOK AREA MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:37 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford38 min
Jun 14, 9:02 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford58 min
Jun 14, 9:12 PM EDTSpecial Marine WarningAPX63 min
Jun 14, 9:13 PM EDTSpecial Marine WarningAPX63 min
Jun 14, 9:21 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency, Oscoda41 min
Jun 14, 9:46 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford34 min
Jun 14, 9:55 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska33 min
Jun 14, 9:58 PM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego47 min
Jun 14, 10:23 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency35 min
Jun 14, 11:36 PM EDTSevere Thunderstorm WarningAPXGrand Traverse24 min
Jun 15, 1:08 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda37 min
Jun 15, 1:34 PM EDTSpecial Marine WarningAPX116 min
Jun 15, 1:45 PM EDTSevere Thunderstorm WarningAPXOscoda18 min
Jun 15, 2:35 PM EDTSevere Thunderstorm WarningAPXArenac31 min
Jun 15, 3:13 PM EDTSevere Thunderstorm WarningAPXIosco62 min
Jun 15, 3:14 PM EDTSevere Thunderstorm WarningAPXOgemaw31 min
Jun 15, 3:29 PM EDTSpecial Marine WarningAPX2 hr
Jun 15, 3:36 PM EDTSevere Thunderstorm WarningAPXCrawford, Grand Traverse, Kalkaska54 min
Jun 15, 3:39 PM EDTSevere Thunderstorm WarningAPXIosco21 min
Jun 15, 4:03 PM EDTSevere Thunderstorm WarningAPXCrawford, Missaukee, Roscommon57 min
Jun 15, 4:19 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda56 min
Jun 15, 4:21 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco39 min
Jun 15, 4:34 PM EDTSpecial Marine WarningAPX56 min
Jun 15, 4:41 PM EDTSevere Thunderstorm WarningAPXOgemaw64 min
Jun 15, 4:46 PM EDTSpecial Marine WarningAPX93 min
Jun 15, 4:56 PM EDTSevere Thunderstorm WarningAPXAlcona, Oscoda51 min
Jun 15, 5:13 PM EDTSevere Thunderstorm WarningAPXIosco62 min
Jun 15, 5:22 PM EDTSpecial Marine WarningAPX100 min
Jun 15, 5:33 PM EDTTornado WarningAPXIosco42 min
Jun 15, 5:37 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau38 min
Jun 15, 5:38 PM EDTSpecial Marine WarningAPX96 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle44 min
Jun 15, 5:48 PM EDTSpecial Marine WarningAPX57 min
Jun 15, 6:07 PM EDTTornado WarningAPXAlpena23 min
Jun 15, 6:11 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Leelanau50 min
Jun 15, 6:26 PM EDTSevere Thunderstorm WarningAPXGrand Traverse36 min
Jun 15, 6:37 PM EDTSevere Thunderstorm WarningAPXKalkaska53 min
Jun 15, 7:07 PM EDTSevere Thunderstorm WarningAPXMissaukee36 min
Jun 15, 7:28 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.